Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 261, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Sep 5, 2000, 5:18 PM CDT for Pearl River County, Mississippi; Saint Tammany Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2000, 5:18 PM CDT (22:18 UTC)
- Expired
- Sep 5, 2000, 6:00 PM CDT
- In force
- 42 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1978 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 052219 SVRNEW LAC103-MSC109-052300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 518 PM CDT TUE SEP 5 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF SLIDELL SOUTHERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF PICAYUNE * UNTIL 600 PM CDT * AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PICAYUNE...MOVING SOUTHWEST AT 25 MPH. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 2:00 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Sep 5, 2:00 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 200 PM CDT TUE SEP 5 2000 TRICKY FORECAST STILL IN PLAY THIS AFTERNOON. THINKING FROM MIDNIGHT SHIFT LOOKING PRETTY CONSISTENT STARTING 00Z WITH ACTIVITY NOW MOVING IN FROM THE NE CORRELATING WELL WITH THE E TROF. ONLY DIFF 12HR OUT MAY BE EXTENT OF ACTIVITY WHICH SHOULD BE HEAVIER E AND S OF THE LAKE AS MODELS SUGGEST. MODELS STILL INDICATING THE RIDGE SHIFTING W AND STRETCHING TOWARD THE NE AS THE E TROF BECOMES INVERTED ACROSS THE W GULF. THIS SHOULD ALLOW MULTIPLE MID LEVEL IMPULSES TO MEANDER SWD STARTING LATER TONIGHT AND CONTINUING THROUGH THU. AT THE SAME TIME...SFC FLOW SHOULD ALSO SHIFT TOWARD THE ESE ON WED ALLOWING FOR SUFFICIENT MOISTURE RETURN. ASSOCIATED COLD FRONT CURRENTLY DRAPED ACROSS CENTRAL LA STRETCHING TOWARD SOUTHERN MS SHOULD CONTINUE TO DRIFT SWD THROUGH TONIGHT BEFORE WASHING OUT INTO A TROF OF LOW PRES ON WED. THIS SHOULD ALLOW FOR SOME RELIEF FROM THE RECORD TO NEAR RECORD HIGHS EXPERIENCED ACROSS THE REGION. WILL DROP FORECASTED HIGHS A FEW DEGREES ON WED...STILL ABOVE GUIDANCE THOUGH...BEFORE A BETTER DROP IN TEMPS ON THU...MAINLY DUE TO INCREASING CLOUD COVER AND PRECIP CHANCES. BOTH AVN AND ETA SOLUTIONS VERY SIMILAR WITH THIS FORECAST SCENARIO. WILL GENERALLY CONTINUE THIS TREND THROUGH THE EXTENDED MORE CONSISTENT WITH CLIMO. MCB 071/092/070/088 1335 BTR I074/093/071/089 2435 MSY 078/092/075/089 2445 GPT 075/090/071/087 3445 .NEW...NONE LA...NONE MS...NONE. 09
In the hours before
Special weather statement, Sep 5, 5:00 PM CDT, 18 minutes before
SPSNEW LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-052220- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 500 PM CDT TUE SEP 5 2000 THE ATMOSPHERE CONTINUES TO REMAIN UNSTABLE ACROSS THE FORECAST AREA LATE THIS AFTERNOON. THIS IS FURTHER SUPPORTED BY A WEAK TROF OF LOW PRESSURE DRAPED ACROSS SOUTHEAST LOUISIANA. AS A RESULT...SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPNG ACROSS EXTREME SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI. THE MAIN THREAT FROM THESE THUNDERSTORMS CONTINUES TO BE STRONG OUTFLOW GUSTS NEAR 50 MILES PER HOUR...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL. FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE). N
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 2:28 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 32 min |
| Sep 5, 2:35 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 25 min |
| Sep 5, 3:05 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 40 min |
| Sep 5, 3:25 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 65 min |
| Sep 5, 3:25 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines, Saint Bernard | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.